Alert archive / Indiana / Freeze Warnings in 2024
Freeze Warning 2, NWS Indianapolis, IN
NWS Indianapolis, IN issued this freeze warning at Oct 15, 2024, 3:39 AM EDT for 5 counties in Indiana. It took effect at Oct 16, 2024, 2:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2024, 3:39 AM EDT (07:39 UTC)
- In effect from
- Oct 16, 2024, 2:00 AM EDT
- Expired
- Oct 16, 2024, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Indianapolis, IN
Counties Delaware County, IN, Henry County, IN, Madison County, IN, Randolph County, IN, Rush County, IN
The radar
The Indianapolis radar (KIND), 83 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
627 WWUS73 KIND 150739 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 339 AM EDT Tue Oct 15 2024 INZ040>042-049-057-151545- /O.NEW.KIND.FZ.W.0002.241016T0600Z-241016T1300Z/ Madison-Delaware-Randolph-Henry-Rush- Including the cities of New Castle, Rushville, Farmland, Anderson, Union City, Winchester, Muncie, and Parker City 339 AM EDT Tue Oct 15 2024 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Madison, Rush, Delaware, Henry, and Randolph Counties. * WHEN...From 2 AM to 9 AM EDT Wednesday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ INZ028-035-036-043>045-048-051>053-056-060>065-067>072-151545- /O.NEW.KIND.FR.Y.0004.241016T0600Z-241016T1300Z/ Warren-Fountain-Montgomery-Vermillion-Parke-Putnam-Hancock-Vigo- Clay-Owen-Shelby-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur- Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Jasonville, Rockville, Covington, Shelbyville, Crawfordsville, Greenfield, Greensburg, Nashville, Brazil, Williamsport, Attica, Greencastle, Fairview Park, Carlisle, Shoals, Montezuma, Rosedale, North Vernon, Columbus, Veedersburg, Bloomfield, Linton, Washington, Terre Haute, Bloomington, Bedford, Seymour, Shelburn, Spencer, Loogootee, Mitchell, Farmersburg, Vincennes, Clinton, West Lebanon, Sullivan, Worthington, and Gosport 339 AM EDT Tue Oct 15 2024 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of central, south central, southeast, southwest, and west central Indiana. * WHEN...From 2 AM to 9 AM EDT Wednesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ KF
3 follow-up statements
975 WWUS73 KIND 151425 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN Issued by National Weather Service Northern Indiana 1025 AM EDT Tue Oct 15 2024 INZ040>042-049-057-160300- /O.CON.KIND.FZ.W.0002.241016T0600Z-241016T1300Z/ Madison-Delaware-Randolph-Henry-Rush- Including the cities of Anderson, Rushville, Muncie, New Castle, and Winchester 1025 AM EDT Tue Oct 15 2024 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Madison, Rush, Delaware, Henry, and Randolph Counties. * WHEN...From 2 AM to 9 AM EDT Wednesday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ INZ028-035-036-043>045-048-051>053-056-060>065-067>072-160300- /O.CON.KIND.FR.Y.0004.241016T0600Z-241016T1300Z/ Warren-Fountain-Montgomery-Vermillion-Parke-Putnam-Hancock-Vigo- Clay-Owen-Shelby-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur- Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Sullivan, Seymour, Brazil, Rockville, Veedersburg, Nashville, Bloomington, Vincennes, Brownstown, Spencer, Attica, Newport, Williamsport, Greenfield, Greencastle, Clinton, Covington, North Vernon, Bloomfield, Shelbyville, Bedford, Loogootee, Shoals, Columbus, Terre Haute, Crawfordsville, Linton, Mitchell, West Lebanon, Greensburg, Clay City, and Washington 1025 AM EDT Tue Oct 15 2024 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of central, south central, southeast, southwest, and west central Indiana. * WHEN...From 2 AM to 9 AM EDT Wednesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Steinwedel
778 WWUS73 KIND 160121 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 921 PM EDT Tue Oct 15 2024 INZ040>042-049-057-160930- /O.CON.KIND.FZ.W.0002.241016T0600Z-241016T1300Z/ Madison-Delaware-Randolph-Henry-Rush- Including the cities of Union City, Farmland, New Castle, Muncie, Anderson, Rushville, Winchester, and Parker City 921 PM EDT Tue Oct 15 2024 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Madison, Rush, Delaware, Henry, and Randolph Counties. * WHEN...From 2 AM to 9 AM EDT Wednesday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ INZ028-035-036-043>045-048-051>053-056-060>065-067>072-160930- /O.CON.KIND.FR.Y.0004.241016T0600Z-241016T1300Z/ Warren-Fountain-Montgomery-Vermillion-Parke-Putnam-Hancock-Vigo- Clay-Owen-Shelby-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur- Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Rockville, Covington, Crawfordsville, Greenfield, Bedford, Greensburg, Nashville, Shelburn, Brazil, Bloomington, Loogootee, North Vernon, Linton, Jasonville, Clinton, Rosedale, Mitchell, Terre Haute, Columbus, Gosport, Carlisle, Spencer, Bloomfield, Shoals, West Lebanon, Fairview Park, Veedersburg, Sullivan, Williamsport, Greencastle, Seymour, Attica, Shelbyville, Vincennes, Washington, Worthington, Montezuma, and Farmersburg 921 PM EDT Tue Oct 15 2024 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of central, south central, southeast, southwest, and west central Indiana. * WHEN...From 2 AM to 9 AM EDT Wednesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Ryan
259 WWUS73 KIND 161253 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 853 AM EDT Wed Oct 16 2024 INZ040>042-049-057-161400- /O.EXP.KIND.FZ.W.0002.000000T0000Z-241016T1300Z/ Madison-Delaware-Randolph-Henry-Rush- Including the cities of Winchester, Rushville, Muncie, Farmland, New Castle, Parker City, Anderson, and Union City 853 AM EDT Wed Oct 16 2024 ...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING... The sun has risen and temperatures are rising. The threat has ended. $$ INZ028-035-036-043>045-048-051>053-056-060>065-067>072-161400- /O.EXP.KIND.FR.Y.0004.000000T0000Z-241016T1300Z/ Warren-Fountain-Montgomery-Vermillion-Parke-Putnam-Hancock-Vigo- Clay-Owen-Shelby-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur- Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of West Lebanon, Carlisle, Loogootee, Clinton, Shoals, Veedersburg, Worthington, Linton, Montezuma, Washington, Greensburg, Rockville, Greenfield, Mitchell, Jasonville, Attica, Williamsport, Sullivan, Vincennes, Greencastle, Shelbyville, Nashville, Rosedale, Spencer, Bloomfield, Fairview Park, Columbus, Farmersburg, Seymour, North Vernon, Covington, Shelburn, Terre Haute, Brazil, Bedford, Gosport, Crawfordsville, and Bloomington 853 AM EDT Wed Oct 16 2024 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... The sun has risen and temperatures are rising. The threat has ended. $$ Eckhoff
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Oct 15, 3:20 AM EDT, 19 minutes earlier. Its key messages:
- Isolated rain possible through midday with below normal highs today
- Frost advisory tonight for west and south central Indiana; Freeze warning tonight for northeast counties
- Wednesday Night: Widespread frost and potential freeze
- Dry conditions expected Tuesday night through early next week with temperatures warming back up late this week
Area forecast discussion, Oct 15, 3:20 AM EDT, 19 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 320 AM EDT Tue Oct 15 2024 .KEY MESSAGES... - Isolated rain possible through midday with below normal highs today - Frost advisory tonight for west and south central Indiana; Freeze warning tonight for northeast counties - Wednesday Night: Widespread frost and potential freeze - Dry conditions expected Tuesday night through early next week with temperatures warming back up late this week && .SHORT TERM (Today and tonight)... Issued at 320 AM EDT Tue Oct 15 2024 Scattered rain showers are ongoing as of early this morning as an upper wave is pivoting around the deeper low to the far NW. This wave combined with the shallow, low level moisture are expected to continue the showers into midday. Showers will most likely stay north of I-70 and track eastward through the morning. Temperatures again will be below normal with highs in the 50s. Tonight will see central Indiana's first shot at more widespread frost and our NE counties will even see some freezing temperatures tonight. The pickle in tonight's frost/freeze forecast comes with lake induced clouds due to the long fetch off Lake Michigan down into the area. Clouds will help to keep warmer temperatures for the north-central and central portions of the forecast area while mostly clear skies to the east, south, and west will allow for frost potential and an area of freezing temps. Confidence on the location for frost is only moderate as even a minor shift in the winds and clouds tonight will impact the temps tonight. The next forecast package may need to adjust the counties slightly in the headlines as the forecast becomes even clearer. Either way, make sure to protect sensitive plants across the region. && .LONG TERM (Wednesday through Monday)... Issued at 320 AM EDT Tue Oct 15 2024 Quiet weather is expected through the extended period as strong surface high pressure remains dominant across the region. Aloft, ridging also remains over the eastern CONUS providing large scale subsidence. The abnormally cold fall weather arriving today will persist through midweek with widespread frost and freeze potential Wednesday night. Daytime highs on Wednesday are going to be about 10F below normal for this time of the year as temperatures likely remain in the 50s due to northwest flow still in place. By Wednesday night, the aforementioned surface high moves overhead providing nearly calm winds and clear skies. Efficient radiational cooling will promote widespread frost formation. Freezing temperatures are also a concern with most locations likely falling to near or slightly below 32F. Slightly elevated fire weather conditions are expected through the period with daily RH minimums falling to near critical levels, but decreasing winds as the week progresses will limit the overall threat. Look for dry conditions to continue into early next week due to surface high pressure remaining near the region. Temperatures will finally start to moderate late this week after the surface high shifts slightly eastward allowing for return flow. Expect seasonal highs by Friday with temperatures reaching the lows 70s this weekend. && .AVIATION (06Z TAF Issuance)... Issued at 155 AM EDT Tue Oct 15 2024 Impacts: - VCSH at LAF and IND through midday due to isolated to scattered rain - Gusts of around 20 kts possible this afternoon - Low VFR ceilings expected around mid-morning, could briefly drop to MVFR at LAF and IND Discussion: A moderate pressure gradient remains across Central Indiana. This will continue to result in elevated sustained surface winds to around 8-12kts and occasional gusty winds tomorrow afternoon. Another upper wave pivoting around the deep upper low to the far northeast will push toward and across the TAF sites through tomorrow. This will result in continued VFR ceilings through much of the period along with isolated showers at KLAF and KIND. Within showers, temporary deterioration of Cigs to MVFR will be possible. && .IND WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...KF LONG TERM...Melo AVIATION...KF
Hazardous weather outlook, Oct 14, 4:19 PM EDT, 11 hours 20 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Indianapolis IN 419 PM EDT Mon Oct 14 2024 INZ021-028>031-035>049-051>057-060>065-067>072-152000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- 419 PM EDT Mon Oct 14 2024 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Potential for areas of frost Tuesday night. Widespread frost is likely Wednesday night...with some areas potentially dropping to or below freezing. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind AGM
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 3:39 AM EDT | Frost Advisory | IND | Bartholomew, Brown, Clay, Daviess, Decatur, Fountain and 17 more | 29 hr |
Nearby
Freeze Warnings in Indiana, 2024Every freeze warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.